MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX117MH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 66-year-old asian female patient underwent a breast surgery with a 350cc mentor cpx 4 breast tissue expander.Post-operatively, the patient experienced a deflation of her left prosthesis, which was confirmed during a physical exam.As a result, the patient underwent removal surgery on (b)(6) 2023.
 
Additional Manufacturer Narrative
On august 10, 2023, mentor received the device for evaluation.The analysis has begun but is not complete at this time.  when the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 25, 2023, mentor completed a visual inspection and leak testing of the returned device.Device evaluation summary: during the visual evaluation, was identified a delamination area at the juncture of the injection dome and bladder of the returned device.Leak testing was performed, in accordance with mentor procedures and observed leakage in the delamination at the juncture of the injection dome and bladder.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through the mentor¿s quality system.According to the manufacturing investigation, fourier transform infrared spectroscopy (ftir) was performed to evaluate if poly sheeting presence was contributing to the root cause of the delamination in the injection dome assembly of the returned devices, as a result of the analysis no poly sheeting was found.In conclusion, with consideration to the process controls, the evaluation performed by the complaint handling team, data records reviewed and the fourier transform infrared spectroscopy (ftir) for the complaint device, the delamination reported on the product complaints is not able to be confirmed as manufacturing defect.The cause of the delamination could not be confirmed.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17454862
Report Number1645337-2023-09102
Device Sequence Number7347948
Product Code LCJ
UDI-Device Identifier10081317028366
UDI-Public10081317028366
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Catalogue NumberSCPX117MH
Device Lot Number9735045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/10/2023
09/25/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/29/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian